Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 1, NWS State College, PA
NWS State College, PA issued this river flood warning at Feb 28, 2011, 12:39 PM EST for Elk County, Pennsylvania. It took effect at Feb 28, 2011, 2:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2011, 12:39 PM EST (17:39 UTC)
- In effect from
- Feb 28, 2011, 2:00 PM EST
- Expired
- Feb 28, 2011, 7:59 PM EST
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Elk County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clarion River at Johnsonburg (JHNP1). The gauge peaked at 7.05 ft at Feb 28, 2011, 2:00 PM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03028500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
496 WGUS41 KCTP 281739 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1239 PM EST MON FEB 28 2011 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CLARION RIVER AT JOHNSONBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING. && PAC047-010539- /O.NEW.KCTP.FL.W.0001.110228T1900Z-110301T1100Z/ /JHNP1.1.ER.110228T1900Z.110301T0000Z.110301T0500Z.NO/ 1239 PM EST MON FEB 28 2011 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE CLARION RIVER AT JOHNSONBURG * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11 AM MONDAY THE STAGE WAS...6.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE RISING TO NEAR 8.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TONIGHT. * AT 9.0 FEET...WATER LEVEL REACHES ROUTE 210. SEVERAL HOMES ARE AFFECTED BY HIGH WATER. $$
1 follow-up statement
002 WGUS81 KCTP 010059 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 759 PM EST MON FEB 28 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... CLARION RIVER AT JOHNSONBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. && PAC047-010129- /O.CAN.KCTP.FL.W.0001.000000T0000Z-110301T1100Z/ /JHNP1.1.ER.110228T1810Z.110228T1900Z.110228T2135Z.NO/ 759 PM EST MON FEB 28 2011 THE FLOOD WARNING IS CANCELLED FOR THE CLARION RIVER AT JOHNSONBURG. * AT 7 PM MONDAY THE STAGE WAS 6.6 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 5 PM MONDAY. * FLOOD STAGE IS 7.0 FEET. * THE RIVER WILL CONTINUE FALLING TO 3.2 FEET BY THURSDAY MORNING. * AT 7.0 FEET...HIGH WATER RESULTS IN OVERFLOW OF BOTH BANKS. $$ EVANEGO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 11:58 AM EST, 41 minutes earlier.
Area forecast discussion, Feb 28, 11:58 AM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1158 AM EST MON FEB 28 2011 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA TODAY. SHOWERS WILL LINGER ALONG THE MARYLAND BORDER THROUGH THE EVENING. HIGH PRESSURE WILL THEN MOVE IN AND QUIET WEATHER WILL RESULT FOR THE REST OF THE WORK WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... TEMPERATURES ALREADY DROPPING IN THE NORTHWEST...RIGHT ON SCHEDULE. THE RAIN IS DONE FOR AREAS GENERALLY TO THE NORTH OF THE TURNPIKE...WITH JUST SCT SHRA ARE EXPECTED THIS AFTN. THE RAIN IS NOT EXPECTED TO BE HEAVY ENOUGHALONG THE SRN TIER TO WARRANT KEEPING THE WATCH UP. SOME OF THE SMALLER STREAMS ARE STILL RISING...BUT THOSE LOCAL SITUATIONS CAN EASILY BE HANDLED BY MINOR FLOODING STATEMENTS. INSTBILITY RETURNS FOR A BRIEF WINDOW LATE THIS AFTN AND EARLY THIS EVENING IN THE FAR SOUTH...SO KEPT A MENTION OF T IN THERE. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM TUESDAY/... SFC HIGH PRESSURE OVER THE OHIO VALLEY WILL SLIDE IN TONIGHT...BRINGING SOME CLEARING TONIGHT AND A GOOD BIT OF SUNSHINE ON TUESDAY. ANY REMAINING SHRA ALONG THE SRN TIER WILL GO AWAY BY 9 OR 10 PM. WINDS MAY BE GUSTY INITIALLY IN THE SE...BUT WILL DIE DOWN AFTER MIDNIGHT. TUESDAY HIGH TEMPERATURES WILL BE JUST ABOUT NEAR NORMAL FOR THIS TIME OF YEAR AS THEY RANGE FROM THE UPPER 30S ACROSS THE NORTH TO THE MID TO UPPER 40S OVER THE SOUTHEAST. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... WEDNESDAY WILL AGAIN BE QUITE MILD IN RETURN FLOW AS READINGS SLIDE INTO THE 50S IN THE LOWER SUSQ. A MUCH STRONGER HIGH WILL PUSH A MAINLY DRY COLD FRONT ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY...WITH COLD AIR ADVECTION DROPPING TEMPS BACK TOWARD NORMALS FOR THU. MODEL DIFFERENCES BECOME NOTICEABLE BY LATE WEEK WITH POSITION/TIMING OF NEXT POTENTIAL PRECIP FOR THE WEEKEND...BUT MILDER SW FLOW SHOULD RETURN AGAIN FOR SAT INTO SUN. POTENTIAL FOR A BIT OF FREEZING OR FROZEN ISOLATED PRECIPITATION FRIDAY OR SATURDAY WITH WARM FRONT...THEN MAINLY A RAIN EVENT BY SUN INTO MON...WITH PRECIP MORE WIDESPREAD IN THE WEST AND MORE SCATTERED IN THE EAST. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SFC WARM FRONTAL BOUNDARY CONTINUES TO MOVE THROUGH THE STATE ALLOWING FOR ELEVATED INSTABILITY...WHICH CONTINUES TO BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS MORNING. TSRA WILL CONTINUE THROUGH 15Z...BEFORE WEAKENING INTO A BROADENING SHIELD OF LIGHT TO MODERATE RAIN AS THE LEADING EDGE OF THE SWRLY LLJ /40-50 KTS AT 925 MB...AND 55 TO 70 KTS AT 850 MB/ ADVANCES OVER THE LLVL FRONTAL BOUNDARY. EXPECT CIGS AND VSBYS OF IFR TO LIFR THIS MORNING IN AND OUT OF STORMS. ONCE THE LL JET SETS UP THERE WILL BE STRONG WIND SHEAR ALOFT WITH WINDS SPEEDS OF UP TO 80 KTS AT 4KFT. AND 55 KTS AT 2KFT. A COLD FRONT WILL DRAG ACROSS THE COMMONWEALTH THIS AFTERNOON AND EVENING. A FEW STRONG TSRA COULD DEVELOP ALONG THE FRONT...ESPECIALLY ACROSS SOUTHERN PA. SFC WINDS SHOULD BECOME GUSTY LATE THIS AFTERNOON AND EARLY THIS EVENING BEHIND THE FRONT. TIMING OF THE COLD FRONTAL PASSAGE WILL BE EARLY TO MID AFTERNOON ACROSS THE NW MTNS...MID AFTERNOON THROUGHOUT THE CENTRAL MTNS AND LAUREL HIGHLANDS...AND AROUND 00Z NEAR KLNS. AFTER FRONTAL PASSAGE SKIES WILL CLEAR SIGNIFICANTLY AND THE SURFACE WILL DECOUPLE...ENDING THE STRONG WINDS AND THE IFR/MVFR CIGS BY 06Z. BUILDING HIGH PRESSURE SHOULD PROVIDE MUCH IMPROVED FLYING CONDS BY TUESDAY. OUTLOOK... TUE...VFR. WED...MVFR POSS NW IN SCTD SHSN - VFR SE. THU-FRI...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DEVOIR/CERU LONG TERM...LAMBERT/RXR AVIATION...LAMBERT/CERU
Hazardous weather outlook, Feb 28, 11:41 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1141 AM EST MON FEB 28 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-011645- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1141 AM EST MON FEB 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 28, 6:50 AM EST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM FLOOD CYCLONE 41.82N 78.58W
02/28/2011 MCKEAN PA 911 CALL CENTER
WATER COVERING PARTS OF HIGHWAY 6 BETWEEN CYCLONE AND
MARSHBURG
0648 AM FLOOD RUSSELL 41.92N 79.14W
02/28/2011 WARREN PA 911 CALL CENTER
ROAD FLOODING IN RUSSELL AND TIDIOUTE...BASEMENT
FLOODING IN N. WARREN.
&&
EVENT NUMBER CTP1100002 CTP1100001
GADSpecial weather statement, Feb 28, 8:28 AM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 AM EST MON FEB 28 2011
PAZ024>026-033>035-281400-
BEDFORD PA-BLAIR PA-CAMBRIA PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
828 AM EST MON FEB 28 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE LAUREL HIGHLANDS...
AT 823 AM EST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOLLIDAYSBURG TO SEVEN SPRINGS...MOVING EAST AT 75 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR SOMERSET AROUND
840 AM...AND BEDFORD AROUND 900 AM.
LAT...LON 3971 7939 3974 7942 3978 7940 3980 7936
3982 7937 3985 7942 3992 7940 4011 7923
4012 7919 4034 7902 4036 7775 4033 7774
3972 7838
FORECASTER: DANGELOSpecial weather statement, Feb 28, 8:52 AM EST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
852 AM EST MON FEB 28 2011
PAZ026-028-035-036-056>059-063>066-281415-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON
PA-JUNIATA PA-LANCASTER PA-LEBANON PA-PERRY PA-SCHUYLKILL PA-YORK PA-
852 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS WILL AFFECT THE LOWER SUSQUEHANNA VALLEY
THIS MORNING...
MULTIPLE LINES OF THUNDERSTORMS WILL CROSS THE REGION THIS MORNING.
THE LINES ARE MOVING TO THE EAST AND SOUTH AT 70 MPH. WIND GUSTS TO
50 MPH ARE EXPECTED. WINDS THIS STRONG CAN KNOCK DOWN BRANCHES.
BRIEF HEAVY RAIN IS ALSO EXPECTED. THE RAIN COULD FILL CREEKS AND
STREAMS...AND CREATE PONDING OF WATER ON ROADS. SOME SMALL CREEKS
MAY BECOME BANK FULL AS WELL.
LAT...LON 3973 7837 4033 7773 4066 7674 4067 7667
4051 7638 4049 7642 4033 7616 3972 7698
FORECASTER: DANGELOSpecial weather statement, Feb 28, 9:11 AM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
911 AM EST MON FEB 28 2011
PAZ034>036-281430-
BEDFORD PA-FRANKLIN PA-FULTON PA-
911 AM EST MON FEB 28 2011
...STRONG THUNDERSTORMS WILL AFFECT FULTON...SOUTHERN BEDFORD AND
WESTERN FRANKLIN COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BEDFORD...
FRANKLIN AND FULTON COUNTIES AT 910 AM EST. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 140 AND 187...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 2.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220...ROUTE 522.
LAT...LON 3982 7876 3985 7876 4009 7853 4009 7790
4007 7787 4009 7784 4009 7775 3972 7810
3972 7882
FORECASTER: MARTINSpecial weather statement, Feb 28, 9:35 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 935 AM EST MON FEB 28 2011 PAZ035-036-281500- FRANKLIN PA-FULTON PA- 935 AM EST MON FEB 28 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FULTON AND SOUTHERN FRANKLIN COUNTIES... AT 931 AM EST...A STRONG THUNDERSTORM WAS NEAR MCCONNELLSBURG... MOVING EAST AT 70 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR MERCERSBURG AROUND 940 AM...GREENCASTLE AROUND 950 AM...MONT ALTO AROUND 955 AM AND ROUZERVILLE AROUND 1000 AM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-70 BETWEEN MILE MARKERS 168 AND 170...AND I-81 BETWEEN MILE MARKERS 1 AND 17. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30...AND ROUTE 522. LAT...LON 3972 7822 3994 7796 3995 7747 3972 7747 FORECASTER: DANGELO
Special weather statement, Feb 28, 10:02 AM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1002 AM EST MON FEB 28 2011
PAZ036-064-281530-
ADAMS PA-FRANKLIN PA-
1002 AM EST MON FEB 28 2011
...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT SOUTHEASTERN FRANKLIN
AND SOUTHERN ADAMS COUNTIES...
AT 959 AM EST...A SHOWER WITH STRONG WIND GUSTS WAS NEAR
WAYNESBORO...MOVING EAST AT 55 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS SHOWER.
VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
THIS SHOWER WILL BE NEAR CARROLL VALLEY AROUND 1010 AM...GETTYSBURG
AROUND 1020 AM AND LITTLESTOWN AROUND 1030 AM.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3990 7750 3992 7698 3988 7699 3987 7697
3985 7697 3984 7699 3972 7700 3972 7774
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:50 AM EST | Special Weather Statement | CTP | Warren | 25 min |
| Feb 28, 4:51 AM EST | Areal Flood Warning | CTP | McKean, Warren | 6 hr |
| Feb 28, 6:26 AM EST | Special Weather Statement | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Huntingdon and 1 more | 19 min |
| Feb 28, 6:57 AM EST | Areal Flood Warning | CTP | Cameron, Elk | 6 hr |
| Feb 28, 7:40 AM EST | Areal Flood Advisory | CTP | Potter, Tioga | 6 hr |
| Feb 28, 8:04 AM EST | Areal Flood Advisory | CTP | Blair, Cambria, Clearfield | 6 hr |
| Feb 28, 8:28 AM EST | Special Weather Statement | CTP | Bedford, Somerset | 32 min |
| Feb 28, 8:52 AM EST | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Fulton, Lebanon and 2 more | 23 min |
| Feb 28, 9:11 AM EST | Special Weather Statement | CTP | Bedford, Fulton | 19 min |
| Feb 28, 9:35 AM EST | Special Weather Statement | CTP | Franklin | 25 min |
| Feb 28, 10:02 AM EST | Special Weather Statement | CTP | Adams | 28 min |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.